Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 25, 2020, 8:13 PM EDT for Chattahoochee County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 8:13 PM EDT (00:13 UTC)
- Expired
- Jun 25, 2020, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Chattahoochee County, GA
The radar
The Maxwell AFB radar (KMXX), 92 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.2
The text
As transmitted.
011
WWUS82 KFFC 260013
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT Thu Jun 25 2020
GAZ090-102-260045-
Chattahoochee GA-Stewart GA-
813 PM EDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND NORTHERN
STEWART COUNTIES UNTIL 845 PM EDT...
At 813 PM EDT...a strong thunderstorm was near Fort Mitchell Activity
Center, or 9 miles west of Cusseta...moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cusseta, Fort Benning/lawson Army Air Fld, Christopher,
Jamestown/south Fort Benning, Brooklyn, Renfroe, Louvale and Manta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3217 8502 3220 8496 3221 8498 3222 8498
3222 8493 3224 8491 3225 8492 3226 8489
3230 8494 3233 8501 3234 8501 3236 8498
3243 8466 3223 8466 3222 8464 3219 8464
3218 8463 3216 8464 3215 8502
TIME...MOT...LOC 0013Z 262DEG 23KT 3229 8494
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 25, 7:38 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 25, 7:38 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 738 PM EDT Thu Jun 25 2020 ...00Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 236 PM EDT Thu Jun 25 2020/ SHORT TERM /Tonight through Friday Night/... Convection coverage is filling in across the southern majority of the CWA as expected and have increase some likely pops accordingly along and south of the I-20 corridor as a weak upper impulse tracks along the enhanced moisture axis. Given the marginal instability and weak shear, thinking general thunder is also on track with potential for a few strong storms. The moisture axis /quasi-stalled front looks like it could meander slightly more northward for Friday so have trended the chance pops across mainly north GA and still kept slight mention for farther south with other diurnal forcing potential despite the broad ridging south of the region. Temps look to be near climo norms for lows tonight and Friday night with slightly below norms for Friday afternoon highs. Baker LONG TERM /Saturday through Thursday/... The long term period picks up on Saturday morning with a shortwave trough moving across Georgia. The GFS remains more generous with moisture than the ECMWF, but given the shortwave, chance PoPs for the northern half of the CWA on Saturday seem reasonable. Shortwave ridging sets up on Sunday with embedded vort maxes providing lift for scattered showers and storms. The CWA will remain under the influence of ridging for the early part of the week, though the details of the upper-level pattern become murky starting on Tuesday concerning the timing and location of shortwaves moving through the flow. Moisture should remain plentiful through the period with PWATs of 1.25 to around 2 inches. Given the upper-level impulses, ample moisture, and a back-door cold front sinking south into Georgia from Tennessee and the Carolinas, the ingredients for scattered to numerous showers and storms will be in place each day... Warranting chance to likely PoPs across the CWA Monday though Thursday. High temperatures across the CWA will be near-normal to just below normal through the long term period, and low temperatures will run slightly above average, given rain chances and cloud cover. Martin && .AVIATION... 00Z Update... Scattered shra/tsra is mainly near CSG this evening. While isolated activity is possible elsewhere, confidence is too low to include in TAF at this time. Otherwise, shra/tsra chances will generally decrease overnight with chances increasing again Friday afternoon. VFR cigs are largely expected overnight, though patchy MVFR cannot be ruled out at ATL sites early Friday morning. Winds remain west through the period 3-8kts overnight with speeds 10-12kts and gusts 14-18kts possible Friday afternoon. //ATL Confidence...00Z Update... Medium confidence on morning cigs and overnight precip potential. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 68 87 68 89 / 20 30 20 30 Atlanta 68 84 69 86 / 30 30 20 30 Blairsville 62 81 63 81 / 20 30 20 30 Cartersville 67 84 67 86 / 30 40 30 30 Columbus 69 90 71 91 / 50 20 10 20 Gainesville 67 83 68 84 / 20 30 20 30 Macon 69 89 70 92 / 30 30 10 20 Rome 67 85 67 86 / 30 30 20 30 Peachtree City 67 85 68 86 / 30 30 10 30 Vidalia 71 91 72 94 / 40 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Martin AVIATION...RW
Hazardous weather outlook, Jun 25, 12:10 PM EDT, 8 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1210 PM EDT Thu Jun 25 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1210 PM EDT Thu Jun 25 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected to redevelop by this afternoon. Some isolated strong storms will be possible with gusty winds, small hail, frequent lightning and heavy rainfall as the primary concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 25, 7:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
729 PM EDT Thu Jun 25 2020
GAZ102-260000-
Stewart GA-
729 PM EDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 800 PM
EDT...
At 729 PM EDT...a strong thunderstorm was near Providence Canyon
State Park, or 9 miles west of Lumpkin...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Richland, Omaha, Charles, Westville, Brooklyn, Louvale,
Providence Canyon State Park and Kimbrough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3201 8506 3202 8505 3206 8506 3209 8504
3213 8506 3218 8501 3217 8464 3216 8465
3215 8464 3203 8464 3203 8465 3198 8465
3198 8464 3197 8465 3196 8464 3194 8466
TIME...MOT...LOC 2329Z 277DEG 18KT 3208 8496
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 25, 7:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 3 SSE GENEVA 32.54N 84.52W
06/25/2020 E1.00 INCH MARION GA BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED ALONG HIGHWAY 240 SOUTH OF
GENEVA.
&&
EVENT NUMBER FFC2000794
TVSpecial weather statement, Jun 25, 7:42 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
742 PM EDT Thu Jun 25 2020
GAZ093-095-105-260015-
Macon GA-Dooly GA-Houston GA-
742 PM EDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...NORTHERN DOOLY
AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 815 PM EDT...
At 741 PM EDT...a strong thunderstorm was near Winchester, or 8 miles
northeast of Oglethorpe...moving east at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Oglethorpe, Unadilla, Montezuma, Marshallville, Moss Oak,
Elko, Winchester, Grove Park and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3230 8406 3245 8403 3245 8393 3244 8383
3244 8370 3233 8367 3224 8374
TIME...MOT...LOC 2341Z 279DEG 25KT 3237 8395
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 25, 8:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG EASTMAN 32.19N 83.18W
06/25/2020 DODGE GA EMERGENCY MNGR
POWERLINE REPORTED DOWN OVER THE INTERSECTION OF 5TH
AVE AND OGDEN STREET.
&&
EVENT NUMBER FFC2000795
TVSpecial weather statement, Jun 25, 8:12 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
812 PM EDT Thu Jun 25 2020
GAZ095-105-107-108-260045-
Dooly GA-Houston GA-Wilcox GA-Pulaski GA-
812 PM EDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...SOUTHERN
HOUSTON...NORTHWESTERN WILCOX AND PULASKI COUNTIES UNTIL 845 PM
EDT...
At 812 PM EDT...a strong thunderstorm was near Unadilla, or 11 miles
west of Hawkinsville...moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Hawkinsville, Unadilla, Pineview, Pinehurst, Browndale, Wallace,
Hartford, Elko, Mock Springs, Pulaski State Prison and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3219 8380 3234 8376 3232 8340 3229 8338
3205 8343
TIME...MOT...LOC 0012Z 281DEG 19KT 3225 8367
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 25, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT Thu Jun 25 2020
GAZ090-102-260045-
Chattahoochee GA-Stewart GA-
813 PM EDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND NORTHERN
STEWART COUNTIES UNTIL 845 PM EDT...
At 813 PM EDT...a strong thunderstorm was near Fort Mitchell Activity
Center, or 9 miles west of Cusseta...moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cusseta, Fort Benning/lawson Army Air Fld, Christopher,
Jamestown/south Fort Benning, Brooklyn, Renfroe, Louvale and Manta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3217 8502 3220 8496 3221 8498 3222 8498
3222 8493 3224 8491 3225 8492 3226 8489
3230 8494 3233 8501 3234 8501 3236 8498
3243 8466 3223 8466 3222 8464 3219 8464
3218 8463 3216 8464 3215 8502
TIME...MOT...LOC 0013Z 262DEG 23KT 3229 8494
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:12 PM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Jun 25, 8:23 PM EDT | Special Weather Statement | FFC | Dooly | 22 min |
| Jun 25, 8:44 PM EDT | Special Weather Statement | FFC | Wilcox | 31 min |
| Jun 25, 8:51 PM EDT | Special Weather Statement | FFC | Crisp | 24 min |
| Jun 25, 11:23 PM EDT | Special Weather Statement | FFC | Carroll | 67 min |
| Jun 25, 11:46 PM EDT | Special Weather Statement | FFC | Heard | 44 min |
| Jun 25, 11:58 PM EDT | Special Weather Statement | FFC | Haralson, Paulding, Polk | 47 min |
| Jun 26, 12:16 AM EDT | Special Weather Statement | FFC | Coweta, Douglas, Fayette | 44 min |
| Jun 26, 1:08 AM EDT | Special Weather Statement | FFC | Butts, Henry, Jasper, Lamar, Monroe, Newton and 2 more | 52 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.